Search the Community
Showing results for tags 'short term use'.
Hello, I am a young adult under 24. I've been depressed since 2015 (it also runs in my family). I also suffer from anxiety but this started later. I have gone through periods where I have been managing it well and periods where it has completely crippled and controlled me. Since the start of the whole covid mess I have moved back home and been in a difficult patch. My family and doctor had been pushing me to try an antidepressant for a long time despite my aversion to them. I caved at the start of this summer (2021) and let my doctor prescribe one. I picked bupropion (wellbutrin) because it seemed to have the least amount of serious side effects and members of my family have tolerated it in the past or continue to use it (actually found this site while trying to decide). I still did not like the idea and got prescribed the lowest dose available (150 mg wellbutrin xl). I picked the prescription up a month later and left on a shelf for another because I decided I still didn't want it and I had been improving myself by exercising again (I had stopped with the move when I was in a bad patch) and getting out and doing things. On August 21 (2021) I took the first pill in the middle of a breakdown and I was considering trying other drugs, in hopes it would maybe fix something (I also thought having taken a prescription may support my case for taking less courses at university like my doctor had said, it definately weighed in). That day I felt incredibly motion sick from walking (walking is my coping mechanism, how I sort things out in my head and feel most at peace) I couldn't even get more than a kilometre without feeling awful. I didn't feel great emotionally either. I wanted to stop then but my family said I can't just stop and the side effects would fade. My brain felt even more dull than before and I felt worse about myself. After three days the nausia started to fade but my nerve endings seemed to be less sensitive (everywhere) and I was experiencing headaches, my eyesight also seemed to go weird. On the 27th of August 2021 (7th day) I had a much worse break down and decided I wasn't going to take them anymore. I decided that at best they were having a nocebo effect because I hated myself and resented every time I took a pill and at worse they were actually messing with my brain and body in a bad way like suspected. During the week I had delt with a family emergancy and everything was completely opposite to the "possitive new habits/therapy" that are supposed to accompany the start of taking them. I tried to throw the last tablet up while I was upset (no it didn't work and no I am not bulimic, I was just upset). I just haven't been taking them since then. I have had a worsened head ache, reduced nuasia, still feel worse cognitively than what I would consider my normal and things appear to be worse sensitivity wise. Now my questions are: 1) has anyone else experienced the same side effects while taking wellbutrin? (Nausia, cognitive decline, vision changes, headaches, short term memory issues, reduced sensitivity (I thought that bupropion didn't cause sexual issues!)) 2) I have since read that anti antidepressents permanently change the structure of/damage the brain even with only one tablet! Most of this research seems to be with SSRI's and I could only find this case study for wellbutrin .https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4662168/. (It sounds positive in this case but not in other articles) I don't feel like my self and I am honestly terrified that I'll never get my old brain back (And body/eyes). Can I fix it or did I make an idiotic mistake one week that will ruin the rest of my life? This is my main concern and why I am writing today. 3) I know I'm asking this early on but do the majority of people find that they go back to the way they were before after taking these medications, especially if they have only taken them for a short time? 4) is clitoral atrophy a thing with antidepressants?! I hadn't even heard of it until I started googling my symptoms this morning. (I know that is an awful idea.) Between those articles and all the antidepressents ruined my life comments on every article I click on I think I seriously screwed up. 3) Is physical exhaustion/ mental stress mostly responsible for all these issues? (I have had a lifelong issue with insomnia that gets worse with depression) the last week and a half has been hell first with the drugs and then with everything else. Is it psychosomatic? A little extra info. I will be moving to another city to start university in less than a week. I will be going alone as one parent is hospitalized in the icu and the other has to keep visiting them and the rest of the family functioning. I've been out of school for a while and it took a lot to force myself to apply and get everything ready. I feel completely underprepared and the most stupid and incapable I have ever felt. I am scared I will not keep up, fail, drop out before I start and just wind up wasting all my money and preparation. (I may manage to get councling through the school and will finally get extended medical at least) My parent who was my main person to talk to (not hospitalized) understandably doesn't want to deal with my situation now. I my apologies if I've been over dramatic in my post and especially if my last little rant is not what this forum is for, but I think it gives an accurate representation of where I'm at. I just want the old me back and think I may have ruined my brain right when I was improving and before something I was terrified to start in the first place.
olivialet posted a topic in Introductions and updatesHi everyone and thank you for this website. I have been a passive observer since I stopped taking Cipralex and finally decided to join. Unlike many of you on this forum who took SSRIs for many years I have only taken Cipralex for 2 years right after my kid was born. Getting on this medication while having a newborn was not easy, which my doctor failed to mention, of course ) It took about 6 weeks to feel ok after a great deal of anxiety and just wanting to kill myself. Once I was on I felt great and energetic. During the two years of medication use I felt like my personality changed. I felt self-confident (not my stronger quality without drugs) and non-envious (envy is my big enemy normally). I never felt comfortable taking drugs however, and finally decided to start taking myself off. Of course nobody told me about proper tapering, and I took myself off 10 mg within 2 months (in retrospect too soon). My acute withdrawal lasted 2 months, with no physical side effects except for feeling cold all the time. During this time i suffered from great anxiety, depression, insomnia and just feeling hopeless. After two months these acute symptoms lessened and I had a 3 week window of being ok. Then it started again, with lessened symptoms, and then again a couple of weeks window of being ok. Its been like that for 6 months and even though there seems to be a pattern of windows and waves its never linear and never predictable. I think what is the most difficult part of this withdrawal hell is the depression. I learned to deal with anxiety, I am learning to deal with insomnia (my biggest enemy) but I cannot find a way to cope with depression. And God, I am so afraid it will never pass. I am reading a lot about acceptance, but when you are in the hopeless kind of state, with no motivation, nothing to look forward to, nothing to enjoy (even my kid) how can one live like this? I read somewhere on this forum that one has to create an imaginary second personality, the non-withdrawing personality, the "normal me", so to speak. This second me has to always remind the "suffering me" that what I feel right now is in my brain, and its not really me. Sometimes it works, but sometimes I lose faith and I fall into the notion that this depression IS the new me and I have to do something about it. Leave my family, go to hateful office job, etc... I guess I wanted to ask if its normal for depression to be lingering for such a long time and if anyone has other tips coping with this? Wouldn't it be so much easier if someone would secretly whisper you the answer to just how long this will last?
I've been on Remeron 7.5 mg for 7 weeks and I feel it is doing more harm than good. I do get sleep on it, but such a low dose is not helping with depression and I feel like its making me more unstable. At first, I believe it helped, but that quickly changed. It seemed it wasn't helping so I decided to up dose to 11.25 mg. For my fragile CNS that is just too activating for me and wont be able to do more than 7.5. Dr. Rx this to help with sleep and depression after coming off short term benzo use. Still in w/d from benzos so its hard to tell what's what. Wish I could do it without meds but not sure I can. I am open to trying another A/D and am talking with my Dr. soon. If, perhaps, I chose not to, what would a taper schedule look like for such short term use? Many thanks, Ryan